MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510870
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the contrast medium flowed back and leaked from the basket handle wire.Another trapezoid rx was used to complete the procedure.There were no patient complications as a result of this event.Note: this event has been deemed a reportable event based on the investigation finding of side car rx pushback.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation finding of side car rx push back.Block h10: the returned trapezoid rx was analyzed, and a visual inspection found the side car rx was pushed back approximately 4 mm and device was leaking water from the handle.In the video submitted by the customer, it can be seen that the handle leaked.Based on all available information, the side car rx push back could have occurred due to excessive manipulation trying to open the basket or attempting to crush the stone.It is often seen that the side car is affected when excessive force is applied to the handle to open the basket.This was most likely also caused due to the amount of force applied on the thumb ring from the handle when trying to destroy the stone, and by this force applied, the working length tends to "retract" itself and therefore, pushing back the side car rx.Therefore, the conclusion code for the investigation finding of side car rx push back is adverse event related to procedure.However, the device was taken to x-ray to determine if there was something inside the handle that could be affecting the device and making this backflow.However, it was seen that inside the handle the spacer and the o ring are on position.Therefore, the most probable root cause for the reported event of handle leak is cause not established.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19015382
Report Number3005099803-2024-01262
Device Sequence Number8162644
Product Code LQC
UDI-Device Identifier08714729296386
UDI-Public08714729296386
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model NumberM00510870
Device Catalogue Number1087
Device Lot Number0032106229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown